My (unsettling) experience with Rituxan

A board to discuss the anticipated multiple sclerosis treatment Rituxan.

My (unsettling) experience with Rituxan

Postby Elin » Fri Feb 13, 2009 4:13 pm

I hope this can help others decide whether or not to try Rituxan. Perhaps I did not make the right choice.

Three weeks ago, I had my first infusion of Rituxan; I decided to discontinue the treatment. This is what happened:

I had no reaction for the first 72 hours or so (I had the drug on a Thurs.). I awakened Sunday morning with nausea, and severe dizziness (worse than my usual vertigo). My right arm and both feet had lost more sensation. (I awakened with my right hand was in a tight fist; it is usually open.) These worsened symptoms lasted for 5 days. It was as if I had had a a recurrence of this winter's flu, though not as severe.

I did not think it was appropriate to continue treatment given this reaction. In addition, I have no information about the usefulness of the drug for SPMS, just the doctor's recommendation that I try it. The docs I reported to did not get back to me with advice---I confess that I was not persistent.

Is anyone having better luck?
Elin
User avatar
Elin
Newbie
 
Posts: 9
Joined: Tue Jan 01, 2008 4:00 pm
Location: South Hadley, MA

Advertisement

Postby Artifishual » Mon Feb 16, 2009 11:53 am

I received four infusions early last year and have not taken any other meds since. Before that I was taking pulse steroids. I did have a reaction during the first infusion which was treated benadryl. I have rrms not sure how well rituxan is for spms maybe others will have input on that. My dr. said that they have had great success with rituxan for rrms that is why he suggested it for me. Sorry to hear. Good luck
Artifishual
Family Elder
 
Posts: 646
Joined: Sun Mar 09, 2008 4:00 pm


Return to Rituxan (Rituximab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service